MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML
Catalog Number 814010100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false negative reactions of two patient samples with ih-cell a1.Both patient samples had blood group b.Because the complaint sample was not available for investigation within its shelf life, our quality control laboratory tested their retention sample of the supposedly defective lot.Different donor samples were manually tested in parallel with a reference lot.All positive and negative reactions were correct.We did not observe any false negative reaction.Additionally, the donors of the supposedly defective lot were tested for potency in parallel with the reference lot.The donor samples of both lots showed comparable results.We have not observed any weakening of antigenicity.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot the customer returned the complaint sample ih-cell a1&b for investigational testing but at the time we received it, it was already expired.Additionally, the customer returned four patient samples labeled as #(b)(4) (plasma and red blood cells separated in each case).Testing of the patient samples is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false negative reactions of two patient samples with ih-cell a1.Both patient samples had blood group b.Because the complaint sample was not available for investigation within its shelf life, our quality control laboratory tested their retention sample of the supposedly defective lot.Different donor samples were manually tested in parallel with a reference lot.All positive and negative reactions were correct.We did not observe any false negative reaction.Additionally, the donors of the supposedly defective lot were tested for potency in parallel with the reference lot.The donor samples of both lots showed comparable results.We have not observed any weakening of antigenicity.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot the customer returned the complaint sample ih-cell a1&b for investigational testing but at the time we received it, it was already expired.Additionally, the customer returned four patient samples labeled as (b)(6), (b)(6)(plasma and red blood cells separated in each case).When we received the patient material, the samples were tested manually with the current lots of ih-cell a1&b and ih-card abo/d(dvi-) +rev.A1, b.The centrifugation and reading of the results were performed on the ih-reader 24.The blood group b of patient sample #(b)(6) was confirmed.The reaction with ihcell a1 was weak positive.The second patient sample (b)(6) showed blood group a and not b.The reverse grouping could not be performed, because there were returned only red blood cells and no plasma or serum.The isoagglutinin titer of patient sample (b)(6) was determined by tube test in comparison to three other known b donor plasmas.Patient sample (b)(6) showed a titer of 1 in the immediate spin test and in the tube test with an incubation of 15 minutes at room temperature, while the three known donor samples showed titers of 2, 4 and 8.In the test method 30 minutes at 2 to 8°c the patient sample 3454773 showed a titer of 2, while the three known donor samples showed titers of 4 and 8.Based on the investigation the complaint was classified as confirmed - epp (expected product performance): the complaint sample could not be tested within shelf life and the retention sample reacted as expected.The potency testing of the retention sample of the supposedly defective lot did not show any weakening of the antigenicity.The potency testing of the patient plasma (b)(6) confirmed a weakening of the isoagglutinin anti-a1.Here, we would like to refer to the chapter limitations of the ifu (instruction for use), where it is stated: "decreased abo antibody reactivity may be seen with low titer isoagglutinin antibodies may be caused by disease states, the elderly or infants resulting in false negative reactions." the second patient sample (#(b)(6) contained only red blood cells and no plasma :it did not show blood group b as communicated but blood group a.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL A1 & B
Common Device Name
IH-CELL A1 & B; 2X10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key15709685
Report Number9610824-2022-00066
Device Sequence Number4972316
Product Code QHT
UDI-Device Identifier07611969952243
UDI-Public(01)07611969952243(17)221024(10)9234021
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2022
Device Catalogue Number814010100
Device Lot Number9234021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-CARD ABO/D(DVI-)+REVA1,B, LOT 9145030; IH-CARD ABO/D(DVI-)+REVA1,B, LOT 9145030
Patient SexUnknown